Alert archive / Indiana / Frost Advisories in 2017
Frost Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at May 7, 2017, 3:40 AM EDT for 8 counties in Indiana. It took effect at May 8, 2017, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2017, 3:40 AM EDT (07:40 UTC)
- In effect from
- May 8, 2017, 2:00 AM EDT
- Expired
- May 8, 2017, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
Counties Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Jay County, IN, Miami County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 76 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2228 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS73 KIWX 070740 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 340 AM EDT Sun May 7 2017 INZ003-012-014-071545- /O.UPG.KIWX.FZ.A.0001.170508T0600Z-170508T1200Z/ /O.NEW.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ /O.EXT.KIWX.FR.Y.0001.000000T0000Z-170507T1200Z/ La Porte-Starke-Marshall- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Plymouth, Bremen, and Culver 340 AM EDT Sun May 7 2017 /240 AM CDT Sun May 7 2017/ ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... The National Weather Service in Northern Indiana has issued a Freeze Warning...which is in effect from 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Monday. The Frost Advisory is now in effect until 8 AM EDT /7 AM CDT/ this morning. The Freeze Watch is no longer in effect. HAZARDOUS WEATHER... * Areas of frost can be expected early this morning as temperatures drop into the mid 30s, with lower 30s possible in colder sheltered areas. * Temperatures will fall to near freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ004>009-016>018-024>027-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-071545- /O.UPG.KIWX.FZ.A.0001.170508T0600Z-170508T1200Z/ /O.NEW.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko- Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 340 AM EDT Sun May 7 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Freeze Warning...which is in effect from 2 AM to 8 AM EDT Monday. The Freeze Watch is no longer in effect. HAZARDOUS WEATHER... * Temperatures are expected to fall below freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ013-015-020-022-023-071545- /O.NEW.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ /O.EXT.KIWX.FR.Y.0001.000000T0000Z-170507T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, and Mexico 340 AM EDT Sun May 7 2017 /240 AM CDT Sun May 7 2017/ ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM EDT /1 AM CDT/ to 8 AM EDT /7 AM CDT/ Monday. The Frost Advisory is now in effect until 8 AM EDT /7 AM CDT/ this morning. HAZARDOUS WEATHER... * Areas of frost can be expected early this morning and again Monday morning as temperatures drop into the mid 30s, with lower 30s possible in colder sheltered areas. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ034-071545- /O.UPG.KIWX.FZ.A.0001.170508T0600Z-170508T1200Z/ /O.NEW.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Jay- Including the cities of Portland and Dunkirk 340 AM EDT Sun May 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Monday. The Freeze Watch is no longer in effect. HAZARDOUS WEATHER... * Areas of frost can be expected early Monday morning as temperatures drop into the low to mid 30s. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ032-033-071545- /O.NEW.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Grant-Blackford- Including the cities of Marion, Gas City, Upland, Hartford City, and Montpelier 340 AM EDT Sun May 7 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... The National Weather Service in Northern Indiana has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Monday. HAZARDOUS WEATHER... * Areas of frost can be expected early Monday morning as temperatures drop into the low to mid 30s. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
877 WWUS73 KIWX 071215 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 815 AM EDT Sun May 7 2017 INZ003-012-014-072015- /O.EXP.KIWX.FR.Y.0001.000000T0000Z-170507T1200Z/ /O.CON.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ La Porte-Starke-Marshall- Including the cities of Michigan City, La Porte, Knox, North Judson, Bass Lake, Plymouth, Bremen, and Culver 815 AM EDT Sun May 7 2017 /715 AM CDT Sun May 7 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... ...FROST ADVISORY HAS EXPIRED... The Frost Advisory is no longer in effect. HAZARDOUS WEATHER... * Temperatures will fall to near freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ013-015-020-022-023-072015- /O.EXP.KIWX.FR.Y.0001.000000T0000Z-170507T1200Z/ /O.CON.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, and Mexico 815 AM EDT Sun May 7 2017 /715 AM CDT Sun May 7 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... ...FROST ADVISORY FOR THIS MORNING HAS EXPIRED... HAZARDOUS WEATHER... * Areas of frost can be expected again Monday morning as temperatures drop into the mid 30s, with lower 30s possible in colder sheltered areas. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ INZ004>009-016>018-024>027-MIZ077>081-OHZ001-002-004-005-015-016- 024-025-072015- /O.CON.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko- Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Berrien-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- Including the cities of South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 815 AM EDT Sun May 7 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... HAZARDOUS WEATHER... * Temperatures are expected to fall below freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ032>034-072015- /O.CON.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Grant-Blackford-Jay- Including the cities of Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 815 AM EDT Sun May 7 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... HAZARDOUS WEATHER... * Areas of frost can be expected early Monday morning as temperatures drop into the low to mid 30s. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
251 WWUS73 KIWX 071936 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 336 PM EDT Sun May 7 2017 INZ003>009-012-014-016>018-024>027-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080345- /O.CON.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Wabash-Huntington- Wells-Adams-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 336 PM EDT Sun May 7 2017 /236 PM CDT Sun May 7 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... HAZARDOUS WEATHER... * Temperatures are expected to fall below freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ013-015-020-022-023-032>034-080345- /O.CON.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Grant-Blackford-Jay- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 336 PM EDT Sun May 7 2017 /236 PM CDT Sun May 7 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... HAZARDOUS WEATHER... * Areas of frost can be expected Monday morning as temperatures drop into the mid 30s, with lower 30s possible in colder sheltered areas. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
101 WWUS73 KIWX 080120 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 920 PM EDT Sun May 7 2017 INZ003>009-012-014-016>018-024>027-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-080930- /O.CON.KIWX.FZ.W.0001.170508T0600Z-170508T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Wabash-Huntington- Wells-Adams-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 920 PM EDT Sun May 7 2017 /820 PM CDT Sun May 7 2017/ ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... HAZARDOUS WEATHER... * Temperatures are expected to fall below freezing early Monday morning with areas of frost. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ013-015-020-022-023-032>034-080930- /O.CON.KIWX.FR.Y.0002.170508T0600Z-170508T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Grant-Blackford-Jay- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 920 PM EDT Sun May 7 2017 /820 PM CDT Sun May 7 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 8 AM EDT /7 AM CDT/ MONDAY... HAZARDOUS WEATHER... * Areas of frost can be expected Monday morning as temperatures drop into the low to mid 30s. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
385 WWUS73 KIWX 080707 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 307 AM EDT Mon May 8 2017 INZ003>009-012-014-016>018-024>027-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081200- /O.CON.KIWX.FZ.W.0001.000000T0000Z-170508T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Wabash-Huntington- Wells-Adams-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 307 AM EDT Mon May 8 2017 /207 AM CDT Mon May 8 2017/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * Temperatures are expected to fall below freezing early this morning. IMPACTS... * IMPACTS...Sensitive vegetation may be damaged or killed if proper precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ013-015-020-022-023-032>034-081200- /O.CON.KIWX.FR.Y.0002.000000T0000Z-170508T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Grant-Blackford-Jay- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 307 AM EDT Mon May 8 2017 /207 AM CDT Mon May 8 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING... HAZARDOUS WEATHER... * Temperatures will fall to near freezing early this morning with areas of frost possible. IMPACTS... * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
344 WWUS73 KIWX 081158 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 758 AM EDT Mon May 8 2017 INZ003>009-012-014-016>018-024>027-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-081300- /O.EXP.KIWX.FZ.W.0001.000000T0000Z-170508T1200Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Marshall-Kosciusko-Whitley-Allen IN-Wabash-Huntington- Wells-Adams-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Plymouth, Bremen, Culver, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 758 AM EDT Mon May 8 2017 /658 AM CDT Mon May 8 2017/ ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... The Freeze Warning will expire at 8 AM EDT /7 AM CDT/ this morning. The threat for freezing conditions has ended as temperatures have warmed above freezing. && $$ INZ013-015-020-022-023-032>034-081300- /O.EXP.KIWX.FR.Y.0002.000000T0000Z-170508T1200Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Grant-Blackford-Jay- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, and Dunkirk 758 AM EDT Mon May 8 2017 /658 AM CDT Mon May 8 2017/ ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING... The Frost Advisory will expire at 8 AM EDT /7 AM CDT/ this morning. The threat for frost has ended. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 7, 12:58 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 7, 12:58 AM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1258 AM EDT Sun May 7 2017
.SYNOPSIS...
Issued at 1258 AM EDT Sun May 7 2017
Winds will diminish during the overnight and, with clear skies,
temperatures will be able to dip down into the lower to mid 30s by
daybreak. Patchy frost is likely early this morning especially in
west central Indiana and northwest Indiana. A more widespread
frost is likely late Sunday night and early Monday morning.
Sensitive vegetation will need protection from the cold. Despite
plenty of sunshine for Sunday, temperatures will only reach into
the lower to mid 50s whereas normal temps this time of year
should approach 70. Looking ahead, the next chance for light rain
showers appears to be late Monday into Tuesday.
&&
.UPDATE...
Issued at 850 PM EDT Sat May 6 2017
Previous forecast in good shape and only item to address for the
near term is potential of frost headlines. Low level mixing
appears as though it will limit frost potential to low
coverage/patchy across bulk of the forecast area overnight, with
main area of concern across far west/southwest portions of the
forecast area where more substantial decoupling is possible in
closer vicinity to approaching low level ridge axis. Dew points
also have dropped significantly across NW Indiana earlier this
afternoon which should aid in radiational cooling, although dew
points should recover some later this evening. Will likely issue a
frost advisory within the hour for overnight for far
west/southwest portions of the forecast area encompassing La
Porte, Starke, Marshall, Pulaski, Fulton, Cass, White, and Miami
counties in northern Indiana.
&&
.SHORT TERM...(This Evening through Sunday night)
Issued at 257 PM EDT Sat May 6 2017
Quite but cool this period as sfc ridge builds in through the wrn
lakes. Primary concern is frost/freeze potential tonight/Sun night.
Not overly concerned with tonight period as ridge axis lags well
nwwd and sfc gradient flow near 5kts keeps boundary layer mixed
enough to sway even colder temps. Thus expect patchy frost in low
lying/shelter areas at best per sfc T/Td spreads around 5F.
More concerning potential exists Sun night timed with sfc ridge
progression overhead. Clear skies/decoupling would favor sub
freezing temps northeast half or so in proximity to low level
thermal trough and mid 30s far sw where weak return gradient
flow develops toward morning. Given the accumulation of GDD so
far this spring and observed rapid greenup last 2 weeks will
issued freeze watch for area of greatest concern.
&&
.LONG TERM...(Monday through Saturday)
Issued at 257 PM EDT Sat May 6 2017
Primary model based contention this period is nrn bound of sfc warm
frontal zone bisecting warm mid level ridge across the plains and
cold upper trough locked in over New England mid period. Fujiwara of
deep cutoff initially over the St Lawrence Valley Mon lifts out
through wrn QB then pinwheels wwd through James Bay Tue before
retrograding further invof Lake SP late week. Flattening heights
aloft would still suggest a pathway for warm frontal zone to intrude
into the srn lakes mid period before shunting swd in later periods.
Thus it would seem prudent to hold with some flavor of chance pop
mention Tue-Thu although discontinuous med range model guidance
lends little confidence in any one solution. Regardless chilly
temps into Tue will moderate toward normal thereafter.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1256 AM EDT Sun May 7 2017
Dry subsident airmass to provide VFR flight conditions through the
forecast period and beyond.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Freeze Watch from late tonight through Monday morning for
INZ003>009-012-014-016>018-024>027-034.
Frost Advisory until 9 AM EDT /8 AM CDT/ this morning for INZ003-
012>015-020-022-023.
MI...Freeze Watch from late tonight through Monday morning for
MIZ077>081.
OH...Freeze Watch from late tonight through Monday morning for OHZ001-
002-004-005-015-016-024-025.
LM...Small Craft Advisory until 6 PM EDT this evening for LMZ043-046.
&&
UPDATE...Marsilli
SYNOPSIS...Murphy
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:07 PM EDT | Frost Advisory | IWX | Cass, Fulton, Marshall, Miami, Pulaski, Starke and 1 more | 11 hr |
| May 7, 3:40 AM EDT | Freeze Warning | IWX | Adams, Allen, DeKalb, Elkhart, Huntington, LaGrange and 7 more | 28 hr |
Nearby
Frost Advisories in Indiana, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.